Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 187, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 7:41 PM EDT for Dearborn County, Ohio County, Ripley County, Indiana. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 8, 2001, 8:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:05 PM EDT | Thunderstorm Wind 50 E | Napoleon, IN | Many trees knocked down. |
| Jul 8, 8:15 PM EDT | Thunderstorm Wind 50 E | Countywide, IN | Trees knocked down across the county. |
| Jul 8, 8:20 PM EDT | Thunderstorm Wind 50 E | Countywide, IN | Trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 082342 SVRILN INC029-115-137-090030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 641 PM EST SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OHIO COUNTY IN INDIANA... RIPLEY COUNTY IN INDIANA... DEARBORN COUNTY IN INDIANA... * UNTIL 730 PM EST... * AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BATESVILLE...MOVING SOUTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VERSAILLES... RISING SUN... MILAN... LAWRENCEBURG... GREENDALE... DILLSBORO... BRIGHT... BATESVILLE... AURORA... THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WINDS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:19 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 3:19 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT SUN JUL 7 2001 LITTLE CHANGE IN UPPER PATTERN EXPECTED THROUGH THE PD. SEVERE WX THREAT WILL CONTINUE INTO OVERNIGHT HOURS WITH BOUNDARY ACROSS SOUTHERN PART OF FA. MODELS INDICATING A SFC WV DVLPG OVR NRN IL AND DROPPING SE THRU OH VLY SUN NGT/MON. WL CONT HIGHEST POPS ACRS SRN OH/NRN KY TNGT AND MON WHERE MST FAVORABLE PE/S AND LO LVL CNVRGC WL BE IN PLACE. CHANCE OF THUNDERSTORMS WILL CONTINUE OVER ALL BUT NORTHERN PART OF FA ON MON. WEAK BOUNDARY EXPECTED OVER AREA AGAIN ON TUESDAY AND WILL INCLUDE CHANCE OF PRECIPITATION. REMAINDER OF THE WEEK LOOKS DRY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH TUESDAY WITH A BIT OF A COOLING TREND MID TO LATE WEEK. FORECAST TEMPS WILL BE CLOSE TO MOS GUIDANCE. .ILN...NONE. PARKER
In the hours before
Local storm report, Jul 8, 3:13 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
313 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM NORTHERN HALF IN WIND DAMAGE
07/08/01 RIPLEY 6 TREES DOWN AND SOME
SIDING TORN OFF A PORCH
0130 PM COUNTYWIDE KY WIND DAMAGE
07/08/01 BOONE 150-200 TREES DOWN ACROSS
COUNTY
0150 PM FAIRFIELD OH WIND DAMAGE
07/08/01 BUTLER TREES DOWN IN WESTERN PART
OF TOWN AND IN ROSS AND
MORGAN TOWNSHIPS
0145 PM COUNTYWIDE KY WIND DAMAGE
07/08/01 KENTON NUMEROUS TREES DOWN
0155 PM COUNTYWIDE KY WIND DAMAGE
07/08/01 CAMPBELL TREES AND LINES DOWN ALL
OVER COUNTY
0200 PM COUNTYWIDE KY WIND DAMAGE
07/08/01 GALLATIN TREES DOWN ALL OVER
0245 PM SPARTA KY WIND DAMAGE
07/08/01 OWEN TREES DOWN IN SPARTA AND
NEW LIBERTY
0220 PM BROOKSVILLE KY WIND DAMAGE
07/08/01 BRACKEN TREES DOWN
SEWLocal storm report, Jul 8, 3:33 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
333 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM BUTLER KY WIND DAMAGE
07/08/01 PENDLETON COUPLE OF TREES DOWN
0150 PM COUNTYWIDE KY WIND DAMAGE
07/08/01 PENDLETON TREES DOWN ALL OVER
0300 PM TOLLESBORO KY WIND DAMAGE
07/08/01 LEWIS TREES DOWN AND A ROOF
BLOWN OFF A BARN
0130 PM COUNTYWIDE KY WIND DAMAGE
07/08/01 zMASON NUMEROUS TREES DOWN
SEWSpecial weather statement, Jul 8, 4:15 PM EDT, 3 hours 26 minutes before
KYZ097>100-OHZ079-081-088-082100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH (527) HAS BEEN CANCELLED... THE SEVERcE THUNDERSTORMS HAVE MOVED TO THE SOUTHEAST OF SOUTHERN OHIO AND NORTHEAST KENTUCKY. TIPTON
Local storm report, Jul 8, 6:25 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
625 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BROOKSVILLE KY WIND DAMAGE
07/08/01 BRACKEN *** 2 DEAD, 1 INJ ***
MOBILE HOME BLOWN
OVERLocal storm report, Jul 8, 7:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
733 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
_
0725 PM WESTERN PART OF COUNTY IN WIND DAMAGE
07/08/01 WAYNE TREES AND POWER LINES DOWN
WILKINSONLocal storm report, Jul 8, 7:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM MILTON IN WIND DAMAGE
07/08/01 WAYNE TREES DOWN
WILKINSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:47 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 58 min |
| Jul 8, 12:47 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 58 min |
| Jul 8, 1:06 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 39 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Ohio | 40 min |
| Jul 8, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 39 min |
| Jul 8, 7:05 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 55 min |
| Jul 8, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.